Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 16, NWS Tucson, AZ

June 18, 2013

NWS Tucson, AZ issued this red flag warning at Jun 18, 2013, 3:39 AM MST. It took effect at Jun 19, 2013, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2013, 3:39 AM MST (10:39 UTC)
In effect from
Jun 19, 2013, 12:00 PM MST
Expired
Jun 19, 2013, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WWUS85 KTWC 181039
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
339 AM MST TUE JUN 18 2013

AZZ146-182200-
/O.NEW.KTWC.FW.W.0016.130619T1900Z-130620T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
339 AM MST TUE JUN 18 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY FOR 
THE ALPINE DISTRICT OF ZONE 146...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY FOR
THE ALPINE DISTRICT OF ZONE 146.

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN 
  NORTHERN FIRE WEATHER ZONE 146. 

* TIMING...FROM NOON TO 7 PM MST WEDNESDAY.

* WINDS...SOUTHWEST AT 18 TO 22 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...8 TO 10 PCT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
220 
WWUS85 KTWC 182132
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
232 PM MST TUE JUN 18 2013

AZZ146-191330-
/O.CON.KTWC.FW.W.0016.130619T1900Z-130620T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
232 PM MST TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
WEDNESDAY FOR THE ALPINE DISTRICT OF ZONE 146...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
WEDNESDAY FOR THE ALPINE DISTRICT OF ZONE 146.

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN 
  NORTHERN FIRE WEATHER ZONE 146. 

* TIMING...FROM NOON TO 7 PM MST WEDNESDAY.

* WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...5 TO 10 PCT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT
WEATHER.GOV/TUCSON
260 
WWUS85 KTWC 182209 CCA
RFWTWC

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
307 PM MST TUE JUN 18 2013

AZZ146-191415-
/O.COR.KTWC.FW.W.0016.130619T1900Z-130620T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
307 PM MST TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
WEDNESDAY FOR THE ALPINE DISTRICT OF ZONE 146 FOR STRONG AND 
GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO 
VERY HIGH FIRE DANGER RATING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
WEDNESDAY FOR THE ALPINE DISTRICT OF ZONE 146.

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN 
  NORTHERN FIRE WEATHER ZONE 146. 

* TIMING...FROM NOON TO 7 PM MST WEDNESDAY.

* WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...5 TO 10 PCT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT
WEATHER.GOV/TUCSON
196 
WWUS85 KTWC 190947
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
247 AM MST WED JUN 19 2013

AZZ146-200200-
/O.NEW.KTWC.FW.A.0009.130620T1800Z-130621T0300Z/
/O.CON.KTWC.FW.W.0016.130619T1900Z-130620T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
247 AM MST WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146 FOR STRONG AND 
GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO 
VERY HIGH FIRE DANGER RATING...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR THE ALPINE DISTRICT OF ZONE 146 FOR STRONG
AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH
FIRE DANGER RATING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE ALPINE DISTRICT OF ZONE 146. A RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR THE
ALPINE DISTRICT OF ZONE 146.

* AFFECTED AREA...THE RED FLAG WARNING TODAY AND THE FIRE WEATHER
  WATCH TOMORROW ARE BOTH FOR THE ALPINE DISTRICT IN THE WHITE
  MOUNTAINS OF NORTHERN FIRE WEATHER ZONE 146.

* TIMING...THE RED FLAG WARNING IS FROM NOON TODAY TO 7 PM MST
  THIS EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FOR LATE
  THURSDAY MORNING THROUGH THURSDAY EVENING.

* WINDS...SOUTHWEST AT 18 TO 22 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...5 TO 9 PCT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND THE FIRE WEATHER WATCH FOR
PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
850 
WWUS85 KTWC 192135
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
235 PM MST WED JUN 19 2013

AZZ146-200200-
/O.CAN.KTWC.FW.A.0009.130620T1800Z-130621T0300Z/
/O.CON.KTWC.FW.W.0016.000000T0000Z-130620T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
235 PM MST WED JUN 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR THE ALPINE DISTRICT OF ZONE 146 FOR STRONG AND 
GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO 
VERY HIGH FIRE DANGER RATING...
...FIRE WEATHER WATCH IS CANCELLED...

THE FIRE WEATHER WATCH HAS BEEN CANCELLED. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR THE ALPINE
DISTRICT OF ZONE 146.

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS OF
  NORTHERN FIRE WEATHER ZONE 146.

* TIMING...THROUGH 7 PM MST THIS EVENING. 

* WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...5 TO 10 PCT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT
WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 18, 2:35 AM MST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 18, 2:35 AM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
235 AM MST TUE JUN 18 2013

.SYNOPSIS...HOT AND DRY MOST OF THE WEEK. SOME MOISTURE WILL SEEP
BACK INTO EASTERN AREAS LATER THIS WEEK FOR A CHANCE OF MAINLY
MOUNTAIN THUNDERSTORMS BY FRIDAY INTO EARLY NEXT WEEK.

&&

.DISCUSSION...DEEP WESTERLY FLOW ONCE AGAIN AS A STRONG LOW PUSHES
INTO THE PACIFIC NORTHWEST AND THE RIDGE PHASES EAST OF US. DRY
REGIME WITH SURFACE DEWPTS IN THE TEENS AND 20S AND PRECIPITABLE
WATER A MEAGER 1/3 OF AN INCH (ABOUT HALF OF CLIMO FOR MID JUNE).
DEEPER MOISTURE NOT THAT FAR AWAY IN SOUTHERN SONORA AND EASTERN NEW
MEXICO...BUT NO MECHANISM TO GET IT HERE THE NEXT DAY OR TWO.

AS THE RIDGE PHASES FURTHER DOWNSTREAM THE BLOCKING WEAK HIGH
CIRCULATION IN NORTHERN MEXICO WILL RECONSOLIDATE IN TEXAS OVER THE
NEXT 72 HOURS. AS THIS HAPPENS EXPECT SONORA AND CHIHUAHUA TO GET
PRETTY ACTIVE AGAIN BY THURSDAY. STILL A WEAK WESTERLY COMPONENT TO
OUR FLOW BUT GAINING SOUTHERLY INFLUENCE AS WE PUSH LATER IN THE
WEEK. EXPECT ANOTHER ROUND OF MODEST MOISTURE INFLUXES TO BRING
CONVECTION BACK TO THE SOUTHEAST PART OF THE STATE...ALBEIT A
RELATIVELY LOW GRADE CONVECTIVE FORECAST THAT EMPHASIZES TERRAIN
INFLUENCES.

ECMWF BUILDS A SECONDARY HIGH CENTER BACK INTO NEW MEXICO
MONDAY...THIS WOULD BE IDEAL FOR AN ADDITIONAL EARLY SEASON UPSWING
IN ACTIVITY.

UNTIL THEN THOUGH...HOT WITH TEMPERATURES ROUTINELY RUNNING 5 TO 8
DEGREES ABOVE CLIMO. SUMMER IS EITHER HOT AND DRY OR MODERATED BY
THE MOISTURE...NOT MUCH IN BETWEEN. WE'LL KEEP COUNTING THE 100
DEGREE DAYS.

&&

.AVIATION...SKC AND VFR CONDITIONS WILL PREVAIL THRU 19/06Z.
GENERALLY LIGHT DIURNAL WINDS TRENDS...WITH SOME AFTERNOON GUSTS OF
UP TO 20 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE
MIDDLE OF THE WEEK. SOME MOISTURE WILL TRY TO SEEP BACK INTO EASTERN
AREAS BY THURSDAY AND FRIDAY. EXPECT AN INCREASING CHANCE OF MAINLY
MOUNTAIN THUNDERSTORMS FRIDAY INTO EARLY NEXT WEEK...MAINLY EAST AND
SOUTH OF TUCSON. NORMAL DIURNAL WIND TRENDS WITH STRONGER GUSTS
DURING THE AFTERNOON AND EARLY EVENING HOURS DUE TO DAYTIME HEATING.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/RASMUSSEN

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.